Jump to content

Photo

For those of you on Vitex ....


This topic has been archived. This means that you cannot reply to this topic.
10 replies to this topic

#1 Zigg123

Zigg123

    Junior Member

  • Members
  • Posts & Likes
    Posts: 34
    Likes: 0
About Me
  • Joined: 17-May 07

Posted 25 April 2009 - 09:04 PM

Since it increases fertility, does it decrease the effectiveness of the pill? I have no desire to get pregnant (at the moment) and currently take BCP's. I have a GYN appt next week and am going to ask about possibly getting an IUD.

I think my skin issues are at least partly associated to hormones, and would love to give the Vitex a shot.

#2 catmuffin

catmuffin

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 163
    Likes: 0
About Me
  • Joined: 24-January 09

Posted 25 April 2009 - 09:47 PM

I cannot tell you how much I love Vitex. I've been taking it for a couple months now and I could pee I'm so happy. I haven't had a cyst since a couple weeks after taking it. I just started taking DIM along with it and I haven't had my skin this clear in sooo long. I don't take BCPs though and haven't researched that because it wasn't an issue for me.

#3 Retrolicious

Retrolicious

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 103
    Likes: 0
About Me
  • Joined: 22-April 09

Posted 26 April 2009 - 01:06 AM

QUOTE (Zigg123 @ Apr 25 2009, 11:04 PM) <{POST_SNAPBACK}>
Since it increases fertility, does it decrease the effectiveness of the pill? I have no desire to get pregnant (at the moment) and currently take BCP's. I have a GYN appt next week and am going to ask about possibly getting an IUD.

I think my skin issues are at least partly associated to hormones, and would love to give the Vitex a shot.



The pill is usually 99% effective. How it works is that is makes your body think you're already pregnant so you don't release any eggs. The period pills signal a fake period usually and thats why a lot of girls gain weight when they start the pill. As far as it being MORE effective against Vitex, I think it will just work the same as it would if you werent taking Vitex. I'd bring it up with your doctor if youre concerned about getting pregnant just to be safe though.

#4 Zigg123

Zigg123

    Junior Member

  • Members
  • Posts & Likes
    Posts: 34
    Likes: 0
About Me
  • Joined: 17-May 07

Posted 26 April 2009 - 10:18 AM

Thanks - I am DYING to try it, but I'm going to do a little more research first. It seems to me that it just regulates your cycle, which could possibly increase your fertility if that was the reason you weren't getting preggo. But since I am on BCP's also, there's no egg to fertilize so it shouldn't be a problem.

Anyone else have any thoughts / comments?

By the way - where do you like to get your Vitex from?

#5 NaturoGirl

NaturoGirl

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 27-April 09

Posted 27 April 2009 - 12:33 PM

Hi Zigg,
I'm a second year in naturopathic medical school (we're trained to be primary care physicians, learning the conventional stuff as well as different alternative modalities including botanical medicine). What I was taught about Vitex is that you should not use it in conjunction with BCP's, as it has the potential to reduce effectiveness.

Vitex is thought to work by stimulating the pituitary gland to release LH and mildly inhibit FSH, shifting your estrogen/progesterone balance in favor of progesterone. It also is thought to inhibit prolactin synthesis and release (probably not important to you, as the medical community isn't really sure what prolactin does in men and non-pregnant women, but just thought I'd throw that out there).

But anyway, my point is that Vitex works by influencing hormonal levels. Your birth control pills are hormones, and are working to prevent pregnancy in your body through the action of those hormones. I would be hesitant to use anything that might screw up that balance and allow you to get pregnant.

Aside from that, I've got a couple of personal notes- I used Vitex extract (along with a few other herbs, supplements, and dietary changes) for over six months and really saw a dramatic improvement in the regulation of my cycle, along with decreasing the pre-period cystic flareups I always got around my mouth. I've been off it for four months, and those things still haven't come back. (It didn't help the rest of my acne problems, however.)

Secondly, I highly highly recommend IUDs! I have the Paragard (non-hormonal copper T) and absolutely love it. I have not experienced any of the commonly reported side effects of heavier periods or horrible cramping, although I have to admit I've only had it about two months (got it to go on Accutane).

Anyway, while I can't give you any medical advice (as I'm not a licensed physician), I hope this info was helpful. Definitely ask your physician his/her opinion, but if you're seeing a family practice doc and not a GYN, they may never have heard of it. If you have any more questions, please feel free to ask, I love sharing what I'm learning. smile.gif

#6 Zigg123

Zigg123

    Junior Member

  • Members
  • Posts & Likes
    Posts: 34
    Likes: 0
About Me
  • Joined: 17-May 07

Posted 27 April 2009 - 10:44 PM

Hi,

Yes thanks that was very helpful info. eusa_clap.gif I'm having some luck with the Clindamycin topicals my derm doc recently prescribed, so i'm going to put the Vitex thing on hold for a bit.


It's just soooo frustrating, and I'm sick of being so self-conscious all the time. eusa_wall.gif


#7 Jenbaby

Jenbaby

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 13-October 07

Posted 16 June 2009 - 10:22 PM

I have been taking Vitex for the last 6 months, and my skin has improved tremendously, though I'm not sure what exactly has helped it. I stopped eating dairy at the same time. I also started using derma e's scar gel which feels fantastic and is antimicrobial, antifungal, and antiviral.

As for the Vitex, I do believe that it has played a role in helping with acne, though like I said it is hard to know for sure because of all of the things I started. I will say this; I know it is affecting my hormone levels because my periods are considerably different. They start very light and are shorter lived than before. Vitex is not a hormone, but it is supposed to increase your level of progesterone, and decrease estrogen. I don't dare stop taking it (or change anything else I am doing).

I am also taking Doxycycline, and applying Praxion cleanser as well as Metronidazole. It is possible that my success is due to all of these prescription medications. They do leave my skin feeling very right!

I hope this was helpful. I would definitely give the Vitex a shot.

Good luck and keep us posted!
Jen

#8 kiwi_kazoo

kiwi_kazoo

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 126
    Likes: 1
About Me
  • Joined: 24-May 09

Posted 19 July 2009 - 05:50 PM

i wish i would have known about vitex a year ago! i have been taking it just over 2 months now and am amazed at the results. i noticed a difference with in my first full menstrual cycle after taking the vitex. my pms symptoms significantly decreased including a reduction in pre-menstrual breast tenderness and i did not seem get as moody or depressed. it also greatly reduced the nasty cysts i was getting both mid cycle and just before my period. i still am getting some pimples around those times, but they are just small spots that clear up in a few days. i can deal with that. eusa_dance.gif my face has not been this clear for a long time.



#9 itsonlynatural

itsonlynatural

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Blog Entries: 6
    Likes: 0
About Me
  • Joined: 02-January 08

Posted 06 September 2009 - 08:56 PM

I am a guy who has been desperately trying to fix my acne problem naturally for years-could vitex possibly help alleviate my acne if it is caused by hormones? I am 21 years old.



#10 peppydoll

peppydoll

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 01-December 09

Posted 01 December 2009 - 09:59 AM

Hi All,

Im very new to this board. I have PCOS and off late getting few acne too. I have got Vitex and planning to use it after i finish my progesterone pills. Will Vitex help in acne and weight loss. and will it regulate my periods too? Please do let me know. We are trying to get pregnant smile.gif

Thanks

#11 maria84

maria84

    New Member

  • Members
  • Posts & Likes
    Posts: 18
    Likes: 0
About Me
  • Joined: 12-April 10

Posted 10 December 2010 - 04:22 PM

QUOTE (NaturoGirl @ Apr 27 2009, 01:33 PM) <{POST_SNAPBACK}>
Hi Zigg,
I'm a second year in naturopathic medical school


I am so glad we have a naturopath on acne.org!

I have a question for you,

I was on BCP for almost a year, then I quit and went on Vitex within the week.

For the first two months my skin was great but now I'm just finishing my third month and my acne is awful!

Do you think my body is adjusting from not being on BCP?

Maria